Alert archive / Missouri / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 224, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Oct 2, 2007, 5:44 PM CDT for Audrain County, Callaway County, Montgomery County, Missouri. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 2, 2007, 5:44 PM CDT (22:44 UTC)
- Expired
- Oct 2, 2007, 6:30 PM CDT
- In force
- 46 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Audrain County, MO, Callaway County, MO, Montgomery County, MO
The radar
The St Louis radar (KLSX), 90 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 2, 6:20 PM CDT | TORNADO | 3 Nnw Montgomery City, MO | POSSIBLE TORNADO. 462 WHITE ROAD BETWEEN MONTGOMERY CITY AND WELLSVILLE...HOG BUILDING DESTROYED...150 FOOT WIDE PATH OF CORN FLATTENED. TIME APPROXIMATE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 2, 2:56 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.7 hours before the alert went out and 284 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1032 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 022244 SVRLSX MOC007-027-139-022330- /O.NEW.KLSX.SV.W.0224.071002T2244Z-071002T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 544 PM CDT TUE OCT 2 2007 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN AUDRAIN COUNTY IN CENTRAL MISSOURI NORTHEASTERN CALLAWAY COUNTY IN CENTRAL MISSOURI NORTHERN MONTGOMERY COUNTY IN EAST CENTRAL MISSOURI * UNTIL 630 PM CDT * AT 540 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF AUXVASSE...OR 11 MILES NORTHEAST OF FULTON...AND MOVING NORTHEAST AT 40 MPH. THIS STORM ALSO SHOWS AN INCREASINGLY STRONG ROTATION IN IT AS WELL. * LOCATIONS IMPACTED INCLUDE... SHAMROCK... WELLSVILLE... MARTINSBURG... MONTGOMERY CITY... BUELL... BELLFLOWER... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 3922 9148 3897 9132 3889 9185 3902 9190 TIME...MOT...LOC 2244Z 245DEG 35KT 3898 9176 $$ TES
1 follow-up statement
000
WWUS53 KLSX 022305
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
604 PM CDT TUE OCT 2 2007
MOC007-027-022314-
/O.CAN.KLSX.SV.W.0224.000000T0000Z-071002T2330Z/
CALLAWAY MO-AUDRAIN MO-
604 PM CDT TUE OCT 2 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN AUDRAIN AND
NORTHEASTERN CALLAWAY COUNTIES IS CANCELLED...
LAT...LON 3914 9144 3897 9132 3892 9165 3898 9165
3899 9164 3909 9164 3916 9153 3915 9152
3915 9147
TIME...MOT...LOC 2304Z 245DEG 35KT 3906 9153
$$
MOC139-022330-
/O.CON.KLSX.SV.W.0224.000000T0000Z-071002T2330Z/
MONTGOMERY MO-
604 PM CDT TUE OCT 2 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR NORTHERN MONTGOMERY COUNTY...
AT 601 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. STRONG ROTATION HAS
ALSO BEEN EXHIBITED AT TIMES WITH THIS STORM. THIS STORM WAS LOCATED
NEAR WELLSVILLE...MOVING NORTHEAST AT 40 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...BUELL
AND BELLFLOWER.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3914 9144 3897 9132 3892 9165 3898 9165
3899 9164 3909 9164 3916 9153 3915 9152
3915 9147
TIME...MOT...LOC 2304Z 245DEG 35KT 3906 9153
$$
TESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 2, 2:57 PM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Oct 2, 2:57 PM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 257 PM CDT TUE OCT 2 2007 .DISCUSSION... COLD FRONT EXTENDED FROM LOW OVER MANITOBA ACROSS CENTRAL MN AND WESTERN MO INTO WESTERN OK THIS AFTERNOON. SHOWERS/THUNDERSTORMS CONTINUED FROM NORTHEAST IA ACROSS NORTHERN MO INTO SOUTHEAST KS AHEAD OF THE FRONT. FRONT WILL PLOW ACROSS THE REGION TONIGHT AND BY WEDNESDAY EVENING WILL EXTEND FROM NORTHWEST OH ACROSS WESTERN TN. LATEST LAPS DATA INDICATED THE BEST CAPE WAS LOCATED OVER CENTRAL MO. A SEVERE THUNDERSTORM WATCH FOR A PORTION OF CENTRAL MO WILL BE OUT SHORTLY. WEAK HIGH PRESSURE WILL BE IN PLACE FOR WEDNESDAY FOR OUR COOL DAY OF THE WEEK. HOWEVER EVEN ON WEDNESDAY HIGH TEMPS ARE EXPECTED TO BE ABOVE AVERAGE. THIS HIGH MOVES INTO THE EASTERN STATES ON THURSDAY WITH SOUTHERLY FLOW RETURNING TO THE REGION. HIGH TEMPS ARE EXPECTED TO BE 10-15 DEGREES ABOVE AVERAGE BY THEN. TEMPS EXPECTED TO REMAIN WELL ABOVE AVERAGE THROUGH THE WEEKEND WITH SOUTHERLY FLOW REMAINING ACROSS THE AREA. WELL SHOOT FOR RECORD HIGHS ON FRIDAY. RECORD HIGHS FOR THAT DAY ARE 89 DEGREES IN QUINCY, 92 IN ST LOUIS AND 94 IN COLUMBIA. COLUMBIA IS PROBABLY OUT OF REACH BUT FEEL THE OTHER TWO WILL BE CLOSE. UPPER TROF OVER THE ROCKIES THIS MORNING WILL MOVE ACROSS THE MIDWEST TONIGHT WHICH WILL PRODUCE A NEARLY ZONAL FLOW PATTERN ACROSS THE NORTHERN HALF OF THE COUNTRY ON WEDNESDAY. MODELS ARE VERY SIMILAR IN DIGGING A SIGNIFICANT TROF INTO THE WESTERN U.S. ON THURSDAY. UPPER RIDGE BECOMES FIRMLY ESTABLISHED OVER THE EASTERN THIRD OF THE COUNTRY LATE IN THE WEEK. THE GFS IS MORE IN LINE TODAY WITH THE EUUROPEAN MODEL FOR THE WEEKEND AND EARLY NEXT WEEK. BOTH MODELS CLOSE OFF AN UPPER LOW OVER THE GREAT BASIN BY FRIDAY EVENING WITH UPPER RIDGE IN PLACE OVER THE EASTERN U.S. THIS PRODUCED SIGNIFICANT CHANGES TO TEMPERATURE FIELD AND RAIN CHANCES OVER THE WEEKEND. TPS && .AVIATION... FOR THE 18Z TAFS... AREA IS UNDER SLY FLOW IN ADVANCE OF NEXT COLD FRONT THAT IS STILL OUT IN ERN NE AND KS. THERE ARE SHOWERS AND THUNDERSTORMS OUT AHEAD OF THIS FRONT CURRENTLY ACROSS NE KS...NW MO. AND S CENTRAL IA. THIS LINE OF PRECIP WILL MOVE E DURING THE AFTERNOON AND SHOULD AFFECT UIN AND COU DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. EXPECT TEMPORARY IFR CONDITIONS IN ASSOC WITH TSTMS AT THESE LOCATIONS. THE LINE WILL REACH THE STL METRO AREA NEAR MIDNIGHT WITH SHOWERS AND POSSIBLE THUNDERSTORMS. HAVE NOT INCLUDED THUNDER IN THE STL AND SUS TAFS DUE TO LIMITED INSTABILITY. ALL SITES CLEAR OUT DURING THE EARLY AM HOURS FROM NW TO SE. WINDS WILL SWITCH TO THE NW BEHIND THE FRONT ON WEDNESDAY WITH VFR CONDITIONS EXPECTED. MILLER && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Oct 2, 3:27 PM CDT, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 327 PM CDT TUE OCT 2 2007 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-031200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 327 PM CDT TUE OCT 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING ACROSS CENTRAL AND NORTHEAST MISSOURI AS WELL AS WEST CENTRAL ILLINOIS. THE MAIN THREAT WILL BE DAMAGING WINDS. THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE REMAINDER OF THE REGION TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS FROM SUNDAY INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS EVENING ACROSS CENTRAL AND NORTHEAST MISSOURI. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1
In the hours before
Local storm report, Oct 2, 5:23 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
523 PM CDT TUE OCT 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TORNADO MONROE CITY 38.25N 90.27W
10/02/2007 MONROE IL LAW ENFORCEMENT
CONFIRMED TORNADO AND DAMAGE ON THE SOUTHWEST SIDE OF
MONROE CITY. TIME APPROZIMATELY 505 - 510 PM.
&&
JPKLocal storm report, Oct 2, 5:24 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
524 PM CDT TUE OCT 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM TORNADO 7 W HANNIBAL 39.71N 91.52W
10/02/2007 MARION MO AMATEUR RADIO
TORNADO ON THE GROUND 7 WEST OF HANNIBAL.
&&
JPKLocal storm report, Oct 2, 5:32 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
532 PM CDT TUE OCT 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM TORNADO 4 NE GRANVILLE 39.60N 92.04W
10/02/2007 MONROE MO AMATEUR RADIO
*** 1 INJ *** NEAR HWY 15 AND RT CC...BARN
DESTROYED..LARGE TREES DOWN...1 REPORTED INJURY.
&&
JPKLocal storm report, Oct 2, 5:33 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
533 PM CDT TUE OCT 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM FUNNEL CLOUD 5 E MONROE CITY 39.65N 91.64W
10/02/2007 RALLS MO AMATEUR RADIO
ROTATING WALL CLOUD AND POSSIBLE FUNNEL CLOUD.
0505 PM TORNADO MONROE CITY 39.65N 91.73W
10/02/2007 MONROE MO LAW ENFORCEMENT
CONFIRMED TORNADO AND DAMAGE ON THE SOUTHWEST SIDE OF
MONROE CITY. TIME APPROZIMATELY 505 - 510 PM.
&&
JPKLocal storm report, Oct 2, 5:35 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
535 PM CDT TUE OCT 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TORNADO 4 NE GRANVILLE 39.60N 92.04W
10/02/2007 MONROE MO AMATEUR RADIO
*** 1 INJ *** NEAR HWY 15 AND RT CC...BARN
DESTROYED..LARGE TREES DOWN...1 REPORTED INJURY. TIME
APPROZIMATE.
&&
JPKLocal storm report, Oct 2, 5:41 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
541 PM CDT TUE OCT 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM TSTM WND DMG PALMYRA 39.80N 91.52W
10/02/2007 MARION MO TRAINED SPOTTER
SMALL TREE LIMBS DOWN. VERY HEARY RAIN.
&&
JPKThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 2, 4:38 PM CDT | Tornado Warning | LSX | Monroe, Shelby | 34 min |
| Oct 2, 4:59 PM CDT | Tornado Warning | LSX | Marion, Monroe, Ralls | 49 min |
| Oct 2, 6:16 PM CDT | Tornado Warning | LSX | Pike, Ralls | 59 min |
| Oct 2, 6:17 PM CDT | Tornado Warning | LSX | Lincoln, Montgomery, Pike | 26 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.